Alert archive / Pennsylvania / Wind Advisories in 2025

Wind Advisory 2, NWS Philadelphia/Mount Holly

January 7, 2025Carbon County, Monroe County, Pennsylvania

NWS Philadelphia/Mount Holly issued this wind advisory at Jan 7, 2025, 8:18 AM EST for Carbon County, Monroe County, Pennsylvania. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2025, 8:18 AM EST (13:18 UTC)
Expired
Jan 7, 2025, 6:00 PM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Carbon County, PA, Monroe County, PA

The radar

The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 13:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 1.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2025-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2025-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS71 KPHI 071318
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
818 AM EST Tue Jan 7 2025

PAZ054-055-072300-
/O.NEW.KPHI.WI.Y.0002.250107T1318Z-250107T2300Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
818 AM EST Tue Jan 7 2025

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Carbon and Monroe Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Hoeflich
2 follow-up statements
953 
WWUS71 KPHI 071938
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
238 PM EST Tue Jan 7 2025

PAZ054-055-072300-
/O.CON.KPHI.WI.Y.0002.000000T0000Z-250107T2300Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
238 PM EST Tue Jan 7 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Carbon and Monroe Counties.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

Hoeflich
258 
WWUS71 KPHI 072247
NPWPHI

URGENT - WEATHER MESSAGE
National Weather Service Mount Holly NJ
547 PM EST Tue Jan 7 2025

PAZ054-055-080000-
/O.EXP.KPHI.WI.Y.0002.000000T0000Z-250107T2300Z/
Carbon-Monroe-
Including the cities of Jim Thorpe and Stroudsburg
547 PM EST Tue Jan 7 2025

...WIND ADVISORY WILL EXPIRE AT 6 PM EST THIS EVENING...

The threat has ended.

$$

MPS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this wind advisory went out at Jan 7, 6:24 AM EST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 7, 6:24 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
624 AM EST Tue Jan 7 2025

.SYNOPSIS...
Arctic high pressure gradually builds into the region through
the end of the week. Low pressure may impact the area this
weekend with high pressure returning thereafter.

&&

.NEAR TERM /THROUGH TONIGHT/...
Clouds are breaking across the region as our winter storm
continues moving out to sea early this morning. Through the day
today, however, we'll have a strong and gusty northwest wind on
the back side funneling in plenty of cold air, keeping much of
the region below freezing all day. In addition, the wind will
present issues with icy patches on roads along with snow blowing
back onto previously cleared pavement, which will require
attention from road crews. This will be most problematic in
areas of the Delmarva and southern NJ where the heaviest snow
fell, but even further north, the 1-3 inches overall can still
result in renewed patches of snow and ice. So, at least through
early this morning, great care will be needed if out driving. An
SPS has been issued to highlight this threat. Wind chills in
the single digits this morning will rise to no better than the
teens later today. While we should see some sun across much of
the area today, stratocumulus pushing southeastward from the
Great Lakes may affect much of the region at times, and
especially the Poconos where relatively little sun may be had
today... in fact, there could be a few flurries up there.

Tonight, the winds don't diminish all that much as the pressure
gradient remains tight between low pressure to the east and
building high pressure to the west. Temps will fall back down
to the teens and low 20s, but by this point the blowing snow
risk may have abated a bit despite the continued wind. Wind
chills will fall back into the single digits.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
There will be little change from Tuesday's weather as we go
right through Wednesday and Thursday. This will be due to the
strong pressure gradient over the area that will persist due to
the intense low to our east over Atlantic Canada and the arctic
high gradually building eastward as it moves into the midwest.
This will keep it cold and continuing very windy with the
persistent NW flow. Generally expect high temperatures
continuing to be only in the 20s to around 30 with lows Tuesday
night in the teens to low 20s and lows Wednesday night in the
teens. Both Wednesday and Thursday should also feature NW winds
continuing around 15 to 25 with gusts at least in the 25 to 35
mph range making for continuing bitter wind chills. The good
news is it will be mainly dry with a good amount of sunshine for
at least central and southern parts of the forecast area while
the Poconos and NW NJ will likely see more clouds with even the
risk of the occasional flurry or two from lake effect.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The prolonged period of below normal temperatures will continue
into the end of the week, but there are indications that
temperatures will moderate back to around normal levels over the
weekend and possibly into the start of the new work week. High
temperatures look to rise above freezing starting on Friday and
lasting into Monday. The southern Poconos and north NJ may
remain in the upper 20s however.

Surface high pressure over the upper Ohio Valley Friday moves
across the Middle Atlantic region Friday night before sliding
offshore. From there, the pattern potentially becomes active,
but deterministic models remain all over the place.

After mid-level ridging slides through the region Friday night,
a deep upper trough extending from the Northern Plains down
into the Southern Plains will track east. Strong shortwaves at
the base of the trough over the Gulf Coast states will allow
surface low pressure to develop. From there, it is highly
uncertain as to what track that low will take.

The three major global models (EC,GFS and CMC) have all moved to
suppressed solutions for the upcoming late week/weekend system.
The low pressure will move offshore while strengthening. It may
strengthen too late for (much) significant precipitation.
Trends will continue to be monitored considering what could
happen (see yesterdays model runs) with only minor changes to
the developing system. We continue with NBM pops and reduce pops
into the chance range for now. P-type would largely favor snow
attm.

High pressure returns on Sunday and Monday with dry weather and
seasonably cold temps. Highs in the low/mid 30s with lows in the
20s. Cooler far N/W counties and north NJ.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...VFR overall. Blowing snow may reduce vsby at times
mainly at KMIV and KACY. Northwest winds 15-25 knots with gusts
25-35 knots. Moderate confidence.

Tonight...VFR. Northwest winds 15-20 kts with gusts to 25 kts.
Moderate confidence.

Outlook...

Wednesday through Thursday...VFR with little change from Tuesday
as NW winds continue to gust at least 25 to 30 knots, especially
during the daytime hours.

Thursday night through Friday...VFR.

Saturday...Potential for sub-VFR conditions in SN.

&&

.MARINE...
Gale gusts should continue through tonight, so maintain Gale
Warning as inherited. Seas building to 5-7 feet.

Outlook...

Wednesday through Thursday...NW winds will continue to be at or
at least very close to Gale criteria much of this period across
all our waters. Fair.

Thursday night...Marginal gales continue, diminishing to SCA
conditions late. Fair.

Friday... SCA early then sub-SCA expected for the evening and
overnight. Fair then chance for snow overnight.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 6 AM EST Wednesday for ANZ430-431-450>455.

&&

SYNOPSIS...MPS/OHara/RCM
NEAR TERM...RCM
SHORT TERM...Fitzsimmons/OHara
LONG TERM...MPS/OHara
AVIATION...Fitzsimmons/Gorse/MPS/OHara/RCM
MARINE...Fitzsimmons/MPS/OHara/RCM

In the hours before

Local storm report, Jan 7, 7:50 AM EST, 28 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
750 AM EST Tue Jan 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 AM     Snow             Downtown Dover          39.16N 75.53W
01/07/2025  M6.9 Inch        Kent               DE   Public

&&

Gorse
Local storm report, Jan 7, 8:02 AM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
802 AM EST Tue Jan 7 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     Snow             1 E Estell Manor        39.38N 74.81W
01/06/2025  M4.3 Inch        Atlantic           NJ   Trained Spotter

            Final Storm Total.

&&

Hoeflich

Nearby

Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.